Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Mixed finite element methods for compressible miscible displacement in porous media


Authors: So-Hsiang Chou and Qian Li
Journal: Math. Comp. 57 (1991), 507-527
MSC: Primary 76M10; Secondary 65N30, 76N10, 76S05
MathSciNet review: 1094942
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A differential system describing compressible miscible displacement in a porous medium is given. The concentration equation is treated by a Galerkin method and the pressure equation is treated by a parabolic mixed finite element method. Optimal-order estimates in $ {L^2}$ and almost optimal-order estimates in $ {L^\infty }$ are obtained for the errors in the approximate solutions under the condition that $ h_p^{2k + 2}{(\log h_c^{ - 1})^{1/2}} \to 0$. This condition is much weaker than one given earlier by Douglas and Roberts for the same model. Furthermore, we obtain the $ {L^\infty }({L^2}(\Omega ))$-estimates for the time-derivatives of the concentration and the pressure, which were not given by the above authors. In addition, we also consider newer mixed spaces in two or three dimensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76M10, 65N30, 76N10, 76S05

Retrieve articles in all journals with MSC: 76M10, 65N30, 76N10, 76S05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1094942-7
PII: S 0025-5718(1991)1094942-7
Article copyright: © Copyright 1991 American Mathematical Society